The Annals of Probability

A Conditional Law of Large Numbers

Oldrich Alfonso Vasicek

Full-text: Open access

Abstract

It is shown that, when conditional on a set of given average values, the frequency distribution of a series of independent random variables with a common finite distribution converges in probability to the distribution which has the maximum relative entropy for the given mean values.

Article information

Source
Ann. Probab. Volume 8, Number 1 (1980), 142-147.

Dates
First available in Project Euclid: 19 April 2007

Permanent link to this document
http://projecteuclid.org/euclid.aop/1176994830

Digital Object Identifier
doi:10.1214/aop/1176994830

Mathematical Reviews number (MathSciNet)
MR556420

Zentralblatt MATH identifier
0426.60019

JSTOR
links.jstor.org

Subjects
Primary: 60F05: Central limit and other weak theorems
Secondary: 60F99: None of the above, but in this section 82A05

Keywords
Limit theorems laws of large numbers conditional convergence entropy maximum entropy principle

Citation

Vasicek, Oldrich Alfonso. A Conditional Law of Large Numbers. Ann. Probab. 8 (1980), no. 1, 142--147. doi:10.1214/aop/1176994830. http://projecteuclid.org/euclid.aop/1176994830.


Export citation